Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 2, 2016, 3:40 PM MDT for El Paso County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 3:40 PM MDT (21:40 UTC)
- Expired
- Aug 2, 2016, 4:45 PM MDT
- In force
- 65 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 40 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 2473 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782 WWUS85 KPUB 022140 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 340 PM MDT TUE AUG 2 2016 COZ084-085-022245- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 340 PM MDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO COUNTY UNTIL 445 PM MDT... AT 338 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF HANOVER...OR 19 MILES SOUTHEAST OF COLORADO SPRINGS... MOVING NORTHWEST AT 10 MPH. FREQUENT LIGHTNING...WINDS IN EXCESS OF 40 MPH...HEAVY RAIN...AND HAIL UP TO A HALF INCH IN DIAMETER ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...SCHRIEVER AFB... SECURITY-WIDEFIELD AND HANOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3865 10441 3853 10452 3856 10488 3896 10452 TIME...MOT...LOC 2138Z 126DEG 7KT 3863 10456 $$ LW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:14 PM MDT, 26 minutes earlier.
Area forecast discussion, Aug 2, 3:14 PM MDT, 26 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 314 PM MDT TUE AUG 2 2016 .SHORT TERM...(This afternoon through Wednesday) Issued at 314 PM MDT Tue Aug 2 2016 ...Monsoon Continues... Steering flow under large upper high over Colorado is very light and meandering right now. For the time being, upper high center has meandered over central Colorado, resulting in easterly steering winds aloft over most of southern Colorado at the present time. This is causing an unusual movement of storms this afternoon, tracking westward rather than the usual eastward movement. Like yesterday, shear values remain pretty low across the region. CAPES remain pretty low as well, ranging from just a few hundred j/kg over and near the mountains to perhaps 750 or 1,000 j/kg near the Kansas border. The lack of shear and low values of CAPE should generally keep the severe weather threat down again today. However, can't rule out the possibility of a storm pulsing up briefly and producing inch diameter hail or a damaging wind gust to around 60 mph. Also have to watch for the possibility of local flash flooding and small hail this evening. Surface dewpoints are in the middle 50s to lower 60s across much of the Arkansas River Valley from the Canon City area eastward and also across the most of the plains. With the slow, upslope movement of the storms today, there could be some local flash flood concerns if a storm lingers over an area for too long. This would particularly be a problem over urban areas and burns scars if storms develop or move into locations. Pattern changes little for tomorrow although it may start to moisten a little over the mountains as a new round of subtropical moisture begins to enter the picture. This could result in stronger and more widespread convection over the mountains than we are seeing today. Otherwise, shear will remain low and CAPES almost as low, resulting in generally non-severe storms. Primary storm threats Wednesday should continue to be lightning, wind gusts to around 50 mph, locally heavy rain and possibly some local small hail. .LONG TERM...(Wednesday night through Tuesday) Issued at 314 PM MDT Tue Aug 2 2016 Not many adjustments required from earlier meteorological reasoning with active pattern at times expected during the longer term with main issues being temperatures...stronger storm potential and pops/qpf(including heavy rainfall/localized flash flooding potential). Recent longer range PV analysis...computer simulations and forecast model soundings continue to suggest that upper ridge should continued to be anchored over Texas into Thursday night before becoming centered over Alabama by early next week. In addition...upper disturbances interacting with deeper atmospheric moisture/increasingly favorable precipitable water values and northerly to northeasterly-easterly surface surges at times will allow for increasing chances of locally heavy rainfall/localized flash flooding potential at times from later this week into at least this weekend. At this juncture...it still appears that the highest potential for more widespread heavy precipitation and localized flash flooding issues should be noted from later Thursday into the weekend over the forecast district. As always...WFO Pueblo will monitor closely and issue hydro products as needed. Finally...near to above seasonal early August minimum temperatures are expected to continue over the majority of the forecast district into early next week, while near to below seasonal maximum temperatures are anticipated from Thursday into Sunday, with above seasonal maximum temperatures returning by early next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 314 PM MDT Tue Aug 2 2016 Monsoon flow will continue. Storms seem to be developing over the mountains as well as the plains this afternoon. This trend will likely continue early this evening. Primary threats will be lightning, wind gusts to around 50 mph, locally heavy rain and possibly some local small hail. Much the same scenario for Wednesday as the pattern will change little although storms over the mountains may be a little stronger and more widespread. Generally VFR next 24 hours save for local MVFR/IFR/LIFR conditions when flying through any shower or thunderstorm activity. This includes the KCOS...KPUB and KALS TAF sites. && .PUB Watches/Warnings/Advisories... NONE. &&
Hazardous weather outlook, Aug 2, 11:58 AM MDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1158 AM MDT TUE AUG 2 2016 COZ058>089-093>099-031800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1158 AM MDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TODAY...MAINLY OVER THE MOUNTAINS AND AREAS SOUTH OF HIGHWAY 160. THE MAIN THREATS FROM STORMS TODAY WILL BE LIGHTNING...WIND GUSTS TO AROUND 50 MPH...LOCALLY HEAVY RAIN AND POSSIBLY SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY...MAINLY ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE REGION. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY THREATS. FOR THURSDAY...FRIDAY AND SATURDAY...THERE WILL BE A BETTER CHANCE OF HEAVY RAIN AS MONSOON MOISTURE MOVES ACROSS THE REGION. IN ADDITION TO A FLASH FLOOD THREAT...THE STORMS WILL PRODUCE LIGHTNING...WINDS TO 50 OR 60 MPH...AND SMALL HAIL. PEOPLE WHO LIVE IN AND NEAR BURN SCARS SHOULD PAY PARTICULAR ATTENTION TO THE WEATHER LATE THIS WEEK INTO THE WEEKEND. FOR SUNDAY AND MONDAY...DRIER AIR WILL ONCE AGAIN MOVE INTO THE REGION AND THUNDERSTORM ACTIVITY WILL BECOME MORE ISOLATED. LIGHTNING AND LOCALLY HEAVY RAIN WILL STILL BE CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF SOUTHERN COLORADO. 50/50
In the hours before
Special weather statement, Aug 2, 1:33 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 133 PM MDT TUE AUG 2 2016 COZ077-079-081-083-086-022030- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- 133 PM MDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT AND NORTHWESTERN PUEBLO COUNTIES UNTIL 230 PM MDT... AT 131 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PENROSE...OR 28 MILES NORTHWEST OF PUEBLO...MOVING WEST AT 5 MPH. HEAVY RAIN...WINDS IN EXCESS OF 40 MPH...HALF INCH HAIL AND FREQUENT LIGHTNING ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLORENCE...PENROSE...CANON CITY AND ROYAL GORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3851 10476 3844 10475 3832 10523 3853 10538 TIME...MOT...LOC 1931Z 071DEG 5KT 3846 10508 LW
Special weather statement, Aug 2, 3:40 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 340 PM MDT TUE AUG 2 2016 COZ084-085-022245- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 340 PM MDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO COUNTY UNTIL 445 PM MDT... AT 338 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF HANOVER...OR 19 MILES SOUTHEAST OF COLORADO SPRINGS... MOVING NORTHWEST AT 10 MPH. FREQUENT LIGHTNING...WINDS IN EXCESS OF 40 MPH...HEAVY RAIN...AND HAIL UP TO A HALF INCH IN DIAMETER ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...SCHRIEVER AFB... SECURITY-WIDEFIELD AND HANOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3865 10441 3853 10452 3856 10488 3896 10452 TIME...MOT...LOC 2138Z 126DEG 7KT 3863 10456 LW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:33 PM MDT | Special Weather Statement | PUB | Fremont | 57 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.